Sweet Tooth?


#1
Before I was diagnosed and was feeling unwell but didn't know why, I lost loads of weight (nearly four stone). Then I was diagnosed and put on meds and as I gradually regained my appetite all the weights come back again (unfortunately).

Just lately I'm finding that I'm beginning to lose my appetite again, but although I often don't really want my lunch or dinner I keep wanting sweet things all the time - does anyone else find this? I'm wondering whether it's the medication causing it? Although I had a weight problem previously, I never had a particularly sweet tooth. I did like sweet things, but not excessively like now.

I'm taking Madopar, Pramipexole and Rasagiline

#2
Don't worry about losing your four stones, I've found them, they've attached themselves to my waist.

I've heard that PWP in general do have sweet teeth(?), and suffer in particular from chocolate addiction.

In my case though I can categorically state that no suffering is involved (apart from by the bank balance) and I enjoy the addiction tremendously.

.

#3
The amount of sweet stuff that I've eaten lately,I'm surprised I've got any teeth left! :rolling_eyes:

Perhaps we're trying to energise ourselves? In which case I ought to be abble to fly to the moon and back by now!

Sweet dreams.

#4
Look after your teeth.

There are several threads on here suggesting that brittle teeth are often a side effect of Sinemet.

Since Sinemet and Madopar are chemically very similar, this may well be a side effect of Madopar too.

#5
dry mouth causing enamel loss also happens with DAs , MOAbis etc.

I sometimes wonder whether the sugar helps the drugs to work, particularly in chocolate. Also as sense of taste fades sweetness remains something that can be sensed.

#6
Yes I had wondered about the sense of taste thing, I think you're right Turnip because my sense of taste and smell is generally rubbish.

I do my best to look after my teeth, but I really must stop subjecting them to so much sugar. The doctor has me gradually cutting my dose of Pramipexol at the moment and I'm hoping that might have an effect on the sugar consumption.

Thank you both for your answers.